Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 72, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 24, 2025, 4:07 PM CDT for Crenshaw County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2025, 4:07 PM CDT (21:07 UTC)
- Expired
- May 24, 2025, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 83 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
660
WUUS54 KMOB 242107
SVRMOB
ALC041-242145-
/O.NEW.KMOB.SV.W.0072.250524T2107Z-250524T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
407 PM CDT Sat May 24 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Crenshaw County in south central Alabama...
* Until 445 PM CDT.
* At 407 PM CDT, a severe thunderstorm was located 4 miles west of
Highland Home, or 10 miles east of Fort Deposit, moving northeast
at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3185 8636 3192 8645 3196 8645 3196 8641
3197 8640 3203 8641 3204 8640 3204 8641
3205 8640 3205 8630 3197 8630 3197 8620
TIME...MOT...LOC 2107Z 222DEG 18KT 3197 8639
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
102 follow-up statements
762
WWUS54 KMOB 242128
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
428 PM CDT Sat May 24 2025
ALC041-242145-
/O.CON.KMOB.SV.W.0072.000000T0000Z-250524T2145Z/
Crenshaw AL-
428 PM CDT Sat May 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTH CENTRAL CRENSHAW COUNTY...
At 427 PM CDT, a severe thunderstorm was located over Sellers, or 9
miles west of Meadville, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3193 8625 3197 8640 3203 8641 3204 8640
3204 8641 3205 8640 3205 8630 3197 8630
3197 8620
TIME...MOT...LOC 2127Z 222DEG 18KT 3205 8631
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10669
WWUS54 KMOB 242138
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
438 PM CDT Sat May 24 2025
ALC041-242148-
/O.EXP.KMOB.SV.W.0072.000000T0000Z-250524T2145Z/
Crenshaw AL-
438 PM CDT Sat May 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CRENSHAW COUNTY
WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened and has exited the
warned area. Therefore, the warning will be allowed to expire.
LAT...LON 3193 8625 3197 8640 3203 8641 3204 8640
3204 8641 3205 8640 3205 8630 3197 8630
3197 8620
TIME...MOT...LOC 2138Z 222DEG 18KT 3208 8628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:02 PM CDT, 5 minutes earlier.
Area forecast discussion, May 24, 4:02 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Mobile AL 402 PM CDT Sat May 24 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 401 PM CDT Sat May 24 2025 Now Through Sunday Night... 24.12Z upper air analysis shows a low-level ridge axis centered over the Bahamas, resulting in a warm, moist, and unstable southwesterly flow in place over the forecast area. To the north, straddling the northern CWA boundary, is a quasi-stationary front. South of the boundary, surface based instability ranges 2000-4000 J/KG with isolated to widely scattered showers and storms continuing to pop-up through the afternoon. Storms have been spreading north and northeast. A few of the storms have contained some concentrated, frequent lightning activity and enough structure for the issuance of a few SPS's. Overall, with High Cape-Low Shear environment, storms have been upright with cores collapsing quickly and resulting in short life-spans. At any rate, in addition to lightning, storms will continue to pose a gusty wind and brief heavy rain threat. Atop the front, a high-level west northwest flow exists. Upstream, forecasters see an organized convective complex embedded in the flow aloft dropping east-southeastward and moving out of eastern AR. Will be watching the progress of this feature through the remainder of the day and into the evening. A small area of slight risk of severe storms remains over Wayne Co. MS to Choctaw and northern Wilcox Co's in AL. Elsewhere, a marginal risk of severe weather extends north of a line from northern Mobile Co. to a Florala AL Line. If the more organized storms upstream can hold together, an isolated strong to severe storm with localized damaging winds and large hail cannot be ruled out. Considering that the convective line is approaching the MS Delta, impacts if any from the line may not make into our area until early evening at the earliest. All guidance shows storms quickly fading by the time they would approach the coast tonight. Considering the flow, we may begin to see a return to early AM slight chance of showers and storms over the Gulf waters and coast which is consistent with the latest WPC QPF. Patchy late night fog possible tonight over potions of the interior. Isolated to scattered storms are possible once again Sunday afternoon. However, upper level shortwave ridging will be a little more pronounced tomorrow and this may result in the best coverage of storms staying north of our region. Will maintain a 20-40% rain chance for Sunday, highest it appears to be over inland areas. For Sunday night, a small chance of showers/storms up along the US Hwy 84 corridor. Potential also exists for patchy late night fog formation. It will certainly feel like Memorial Day weekend with highs in the upper 80s near the coast to the lower half of the 90's inland. Heat indices in some areas will approach or exceed 100. /10 /34 Memorial Day Through Friday... Unsettled is the name of the game as we roll into the holiday and onwards through the week. We aren't looking at a washout, but there will definitely be active periods (in terms of storms) throughout the week. We transition to a zonal-ish flow aloft (mix of zonal and southwesterly flow) early next week with weak ridging to our south. A parade of subtle shortwaves dive through the flow aloft between the weak ridging and a trough drifting across the Northern Plains and Upper Midwest. Timing out these subtle shortwaves is difficult at this time range, but the best chances for storms throughout the week looks to be on Tuesday afternoon and Wednesday afternoon as more notable shortwaves pivot through the area with increasing deep layer moisture (especially with a weakening front lingering across the region). Expect more of a typical summertime diurnal pattern with the storms next week with the highest chances for rain in the afternoon and early evening hours. Highest rainfall totals will remain generally northwest of the I-65 corridor, across parts of southeast Mississippi and southwest Alabama, where 3+ inches of rain will fall. Minor/nuisance type flooding is possible, especially if storms repeatedly move over the same locations. Beach Forecast - Rip current risk remains LOW through the holiday, but increases to MODERATE Tuesday through Wednesday. 07/mb && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Sat May 24 2025 Isolated to widely scattered shra/tsra this afternoon may bring instances of brief lowering vsby with passage of RA/+RA and gusty winds. Cigs in and near convection primarily MVFR categories. Watching a more organized convective complex sinking east southeast out of Arkansas this afternoon. May see this enter the northwest zones late in the afternoon and into the early evening. There are indications in the guidance that activity weakens with southeast extent into forecast area. Will continue to monitor. /10 && .MARINE... Issued at 401 PM CDT Sat May 24 2025 A generally light onshore flow will prevail this weekend into next week. The seabreeze will enhance winds across area bays in the afternoon hours, becoming moderate at times, especially over north Mobile Bay. /10 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 73 90 73 89 71 87 / 30 20 10 20 10 50 30 60 Pensacola 76 88 76 87 77 87 75 87 / 20 20 0 10 10 40 30 50 Destin 76 88 77 88 77 88 77 87 / 20 20 0 10 10 30 20 40 Evergreen 68 93 70 93 70 91 69 89 / 30 30 10 40 30 60 40 70 Waynesboro 68 93 70 92 70 90 68 87 / 40 20 20 50 30 70 40 70 Camden 68 92 69 91 70 89 68 87 / 30 40 30 50 40 70 50 70 Crestview 69 93 70 93 70 91 69 91 / 20 20 10 20 10 40 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 24, 12:40 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1240 PM CDT Sat May 24 2025
ALZ264-266-FLZ201-202-241830-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
1240 PM CDT Sat May 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BALDWIN AND WEST
CENTRAL ESCAMBIA COUNTIES THROUGH 130 PM CDT...
At 1239 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles northwest of Lillian, or 11 miles east of
Robertsdale, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Baldwin and west central Escambia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3044 8756 3064 8769 3076 8739 3046 8726
TIME...MOT...LOC 1739Z 251DEG 19KT 3055 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
10Special weather statement, May 24, 1:49 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
149 PM CDT Sat May 24 2025
ALZ055-056-241915-
Monroe AL-Conecuh AL-
149 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONROE AND CENTRAL
CONECUH COUNTIES THROUGH 215 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Repton, or 9 miles southeast of Monroeville, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
I65 And US 84, Excel, Evergreen, and Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3130 8724 3145 8736 3167 8707 3145 8689
TIME...MOT...LOC 1849Z 235DEG 19KT 3142 8723
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, May 24, 3:19 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Sat May 24 2025
MSZ075-076-242045-
Perry MS-Greene MS-
319 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PERRY AND GREENE
COUNTIES THROUGH 345 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of McLain, or 13 miles southeast of Richton, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 8880 3120 8893 3143 8869 3121 8849
TIME...MOT...LOC 2019Z 232DEG 16KT 3118 8880
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, May 24, 3:42 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
342 PM CDT Sat May 24 2025
ALZ057-058-242115-
Butler AL-Crenshaw AL-
342 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BUTLER AND
NORTHWESTERN CRENSHAW COUNTIES THROUGH 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Lowndes County Airport, or 5 miles south of Fort
Deposit, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3178 8652 3192 8666 3197 8661 3196 8641
3197 8640 3203 8641 3204 8640 3204 8641
3205 8640 3205 8630 3197 8630 3197 8625
3196 8625
TIME...MOT...LOC 2042Z 226DEG 34KT 3191 8653
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, May 24, 3:56 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sat May 24 2025
ALZ060-242130-
Covington AL-
356 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COVINGTON COUNTY
THROUGH 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Opp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3121 8627 3137 8637 3146 8628 3146 8626
3144 8626 3144 8619 3124 8619
TIME...MOT...LOC 2056Z 231DEG 14KT 3130 8629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:49 PM CDT | Special Weather Statement | MOB | Conecuh | 26 min |
| May 24, 3:42 PM CDT | Special Weather Statement | MOB | Crenshaw | 33 min |
| May 24, 3:56 PM CDT | Special Weather Statement | MOB | Covington | 34 min |
| May 24, 5:45 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| May 24, 5:50 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 23 min |
| May 24, 6:17 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.